| Model Number |
400SMTHXSFT0410 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
03/18/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a coil embolization procedure using a penumbra smart coil (smart coil).During the procedure, the smart coil would not advance at all within its introducer sheath; therefore, it was removed.The procedure was completed using a new coil.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The pusher assembly was kinked approximately 142.0 cm from the proximal end.The embolization coil was intact with the pusher assembly and had offset coil winds at its proximal end.The smart coil was loaded backward within the introducer sheath.Conclusions: evaluation of the returned smart coil revealed offset coil winds on the proximal end of its embolization coil.If the introducer sheath is not properly aligned within the hub of the parent catheter prior to advancement, resistance may be encountered and damage such as offset coil winds may occur.These offset coil winds likely prevented the device from advancing through its introducer sheath during the procedure.During functional testing, the smart coil was unable to be advanced through its introducer sheath due to the offset coil winds on the embolization coil.Further evaluation revealed a kink in the pusher assembly.Based on the returned condition and the location of the kink, this kink was likely incidental to the complaint and could have occurred during packaging for return to penumbra.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure using a penumbra smart coil (smart coil).During the procedure, a smart coil would not advance at all within its introducer sheath.Subsequently, the physician retracted the smart coil out of its introducer sheath and then attempted to re-insert the smart coil into its introducer sheath but was unsuccessful.Therefore, the smart coil was removed.The procedure was completed using additional smart coils.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Please note that the following section is being updated based on additional information provided by a penumbra sales representative on 07/21/2021: 1.Section b.Box 5.Describe event or problem.H3 other text: placeholder.